Hi there. Last night I was woken up by my daughter. When I was trying to go back to sleep, I kept getting this horrible feeling, kind of like an adrenaline rush I guess, that happened about 5-6 times. Each time I would jolt awake feeling kind of hot/fuzzy, a bit of a head rush, I dont know, its hard to explain! But it was scary. Ive had these feelings before, on and off, but just thought I'd see if anyone thought this could also be related to anxiety.
It is similar to the feeling you get when you are almost asleep and jolt awake, like youre falling, or when you awake from a bad dream but also feels different, worse!
I've had these before... it's when your mind is on a high state of stress and alert. You'd be scared even to fall asleep... not necessarily a panic attack though or a hallucination.. it's like when I was about to drift off to sleep something inside my mind would be scared of that transition and shock me back awake and I get more surges of adrenaline... this would go on all night. It's stress/anxiety doing it's work on you. It passed as my body went back into balance eventually but during those times the nights were hellish!
Hi. Thanks for the replies. I have been under more stress than usual lately, and been really tired after not getting a good sleep for a few nights in a row, so hopefully thats it. Last night was better, just felt it a bit this am when i woke up,
Anyway, thanks again,
Hi Heather - I had the same thing happen to me lots of times. I think it is sometimes a "conditioned response" if you are in the habit of getting up to tend to your child during the night. I have six kids of my own and have had two foster children, and I have often said to my mom and my husband that I don't think I will ever sleep through the night again without one of those "flashes". By the time my youngest son is outgrowing the "nightmare, bad dreams, Mommy I don't feel good" age, my oldest foster daughter could be having babies of her own! EEK!
Anyway, I have taken klonopin (started at .5 mg at bedtime, now reduced to .25 mg at bedtime) and it is a blessing for sound sleep, but not so sound that I don't wake up if my kids need me. I don't know if you are on meds., but something to consider b/c the sleeplessness that I experience when these "flashes" are intense, or if I am up for several nights in a row with a sick child, makes the "flashes" more frequent and scarier to me. Talk to your doc. & see what they say.